Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo


IMPACT FACTOR 2018: 0.726
5-year IMPACT FACTOR: 0.869

CiteScore 2018: 0.90

SCImago Journal Rank (SJR) 2018: 0.323
Source Normalized Impact per Paper (SNIP) 2018: 0.821

Mathematical Citation Quotient (MCQ) 2017: 0.32

ICV 2017: 161.82

Open Access
Online
ISSN
2391-5455
See all formats and pricing
More options …
Volume 2, Issue 3

Issues

Volume 13 (2015)

On the computation of scaling coefficients of Daubechies' wavelets

Dana Černá / Václav Finěk
Published Online: 2004-06-01 | DOI: https://doi.org/10.2478/BF02475237

Abstract

In the present paper, Daubechies' wavelets and the computation of their scaling coefficients are briefly reviewed. Then a new method of computation is proposed. This method is based on the work [7] concerning a new orthonormality condition and relations among scaling moments, respectively. For filter lengths up to 16, the arising system can be explicitly solved with algebraic methods like Gröbner bases. Its simple structure allows one to find quickly all possible solutions.

Keywords: Daubechies' wavelets; computation of scaling coefficients

Keywords: 65T60

  • [1] B. Han: “Analysis and construction of optimal multivariate biortogonal wavelets with compact support”,SIAM J. Math. Anal., Vol. 31, (2000), pp. 274–304. http://dx.doi.org/10.1137/S0036141098336418CrossrefGoogle Scholar

  • [2] B. Han: “Approximation properties and construction of Hermite interpolants and biorthogonal multiwavelets”,J. Approx. Theory,Vol. 110, (2001),pp. 18–53. http://dx.doi.org/10.1006/jath.2000.3545CrossrefGoogle Scholar

  • [3] B. Han: “Symmetric multivariate orthogonal refinable functions”,Appl. Comput. Harmon. Anal., to appear. Google Scholar

  • [4] A. Cohen and R.D. Ryan:Wavelets and Multiscale Signal Processing, Chapman & Hall, London, 1995. Google Scholar

  • [5] A. Cohen: “Wavelet methods in numerical analysis”, In: P.G. Ciarlet et al. (Eds.):Handbook of numerical analysis, Vol. VII, Amsterdam: North-Holland/Elsevier, 2000, pp. 417–711. Google Scholar

  • [6] I. Daubechies:Ten Lectures on Wavelets. Society for industrial and applied mathematics, Philadelphia, 1992. Google Scholar

  • [7] V. Finěk:Approximation properties of wavelets and relations among scaling moments II, Preprint, TU Dresden, 2003. Google Scholar

  • [8] W. Lawton: “Necessary and sufficient conditions for constructing orthonormal wavelet bases”,J. Math. Phys., Vol. 32, (1991), pp. 57–61. http://dx.doi.org/10.1063/1.529093CrossrefGoogle Scholar

  • [9] A.K. Louis, P. Maass and A. Rieder:Wavelets: Theorie und Anwendungen, B.G. Teubner, Stuttgart, 1994. Google Scholar

  • [10] G. Polya and G. Szegö:Aufgaben und Lehrsätze aus der Analysis, Vol. II, Springer-Verlag, Berlin, 1971. Google Scholar

  • [11] W.C. Shann and C.C. Yen: “On the exampleact values of the orthogonal scaling coefficients of lenghts 8 and 10”,Appl. Comput. Harmon. Anal., Vol. 6, (1999), pp 109–112. http://dx.doi.org/10.1006/acha.1997.0240CrossrefGoogle Scholar

  • [12] G. Strang and T. Nguyen:Wavelets and Filter Banks, Wellesley-Cambridge Press, 1996. Google Scholar

  • [13] P. Wojtaszczyk:A Mathematical introduction to wavelets, Cambridge University Press, 1997. Google Scholar

About the article

Published Online: 2004-06-01

Published in Print: 2004-06-01


Citation Information: Open Mathematics, Volume 2, Issue 3, Pages 399–419, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/BF02475237.

Export Citation

© 2004 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Dana Černá, Václav Finěk, and Karel Najzar
Central European Journal of Mathematics, 2008, Volume 6, Number 1, Page 159

Comments (0)

Please log in or register to comment.
Log in